Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 2, NWS Tucson, AZ

March 7, 2010

NWS Tucson, AZ issued this wind advisory at Mar 7, 2010, 12:13 PM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2010, 12:13 PM MST (19:13 UTC)
Expired
Mar 7, 2010, 4:00 PM MST
In force
4 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WWUS75 KTWC 071913
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1213 PM MST SUN MAR 7 2010

...A WINTER STORM APPROACHING FROM THE WEST WILL BRING STRONG GUSTY
WINDS TO COCHISE COUNTY THIS AFTERNOON...

AZZ035-072300-
/O.NEW.KTWC.WI.Y.0002.100307T1913Z-100307T2300Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
1213 PM MST SUN MAR 7 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* TIMING...STRONG GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON
  HOURS. 

* WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...THESE WINDS WILL MAKE OUTDOOR ACTIVITIES AND TRAVEL
  DIFFICULT...ESPECIALLY FOR HIGH PROFILES VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
103 
WWUS75 KTWC 072304
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
404 PM MST SUN MAR 7 2010


AZZ035-080015-
/O.EXP.KTWC.WI.Y.0002.000000T0000Z-100307T2300Z/
COCHISE COUNTY-
INCLUDING THE CITY OF...SIERRA VISTA
404 PM MST SUN MAR 7 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER GUSTY WINDS TO
40 MPH ARE STILL POSSIBLE THIS EVENING WITH SHOWERS ASSOCIATED
ALONG A COLD FRONT AS IT MOVES EAST THROUGH THE COUNTY.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 7, 9:45 AM MST, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 7, 9:45 AM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
945 AM MST SUN MAR 7 2010

.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING WIDESPREAD
VALLEY RAIN AND MOUNTAIN SNOW TO SOUTHEAST ARIZONA TODAY THROUGH
EARLY MONDAY. EMBEDDED THUNDERSTORMS AND LOCALLY HEAVY RAINFALL CAN
BE EXPECTED BY LATER TODAY AND TONIGHT...WITH HEAVY SNOWFALL IN
THE MOUNTAINS. RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE
EASTERN COUNTIES MONDAY MORNING...WITH DRY WEATHER RETURNING MONDAY
AFTERNOON. THE NEXT WEAKER STORM SYSTEM WILL BRING ANOTHER CHANCE OF
SHOWERS ESPECIALLY NORTHEAST OF TUCSON TUESDAY AND TUESDAY NIGHT.

&&

.DISCUSSION...BEFORE I GO INTO THE DISCUSSION AN EQUIPMENT UPDATE.
TECHS WERE AT THE RADAR SITE EARLY THIS MORNING AND THE NEWS IS NOT
GOOD. SIGNIFICANT PROBLEMS STILL EXIST WHICH WILL KEEP THE RADAR
DOWN FOR THE REST OF TODAY INTO LATE MONDAY AFTERNOON. TUCSON ASOS
CURRENTLY HAVING TROUBLE WITH GETTING OBSERVATIONS OUT. TECH ON THE
WAY TO AIRPORT TO DIAGNOSE AND FIX.

NOW ON TO THE WEATHER. 9 AM INFRARED IMAGERY SHOWED LOW PRESSURE
CENTERED SOUTH OF SAN DIEGO WITH COLD FRONT EXTENDING FROM LOW
THROUGH THE NORTHERN GULF OF CALIFORNIA THEN DOWN TO THE BAJA SPUR.
PRETTY WIDE BAND OF POST FRONTAL CLOUDS WITH YUMA RADAR SHOWING
WIDESPREAD RAIN OVER YUMA/IMPERIAL COUNTY. EASTERN EXTENT OF RAIN
HAS MOVED INTO WESTERN PIMA COUNTY ACCORDING TO PHOENIX RADAR.

ALL ACTIVITY TO OUR WEST WILL MOVE ACROSS THE AREA TODAY INTO THIS
EVENING WITH CONDITIONS DETERIORATING RATHER QUICKLY AS THE FRONT
APPROACHES. PERIODS OF MODERATE TO HEAVY RAIN...POSSIBLY EMBEDDED
THUNDERSTORM...WILL BE ASSOCIATED WITH THE FRONT WHICH MAY LEAD TO
SOME MINOR FLOODING PROBLEMS. MIGHT HAVE TO ISSUE SMALL STREAM FLOOD
ADVISORIES. SNOW LEVELS WILL START OFF ABOVE 7000 FEET THIS MORNING
THEN FALL TO AROUND 5000 FEET THIS EVENING. THERE WILL BE A BRIEF
BREAK IN THE RAIN WITH FRONTAL PASSAGE BUT SHOWERS WILL REDEVELOP AS
COLDER AIR ALOFT PUSHES IN. CURRENT WINTER STORM WARNING/WINTER
WEATHER ADVISORIES ABOVE 5000 FEET STILL LOOKING ON TRACK FOR LATE
THIS AFTERNOON INTO MONDAY MORNING.
&&

.AVIATION...CLOUD DECKS TODAY WILL BECOME BKN-OVC 5-8KFT AGL AS COLD
FRONT PUSHES IN FROM THE WEST. THERE WILL BE MVFR AREAS WITH
RAIN/SHOWERS AND VERY LOCALIZED IFR AREAS. EXPECT GUSTY SOUTH TO
SOUTHWEST WINDS IN ADVANCE OF FRONT AT 15-20 KNOTS WITH GUSTS TO
AROUND 35 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...AN APPROACHING PACIFIC STORM WILL BRING WIDESPREAD
VALLEY RAIN AND MOUNTAIN SNOW TODAY THROUGH EARLY MONDAY. ANOTHER
SYSTEM MAY IMPACT THE AREA TUESDAY AND TUESDAY NIGHT...THUS THERE
ARE NO FIRE WEATHER CONCERNS OVER THE NEXT 5 DAYS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
      WINTER STORM WARNING FOR AZ ZONES 19/30/33 ABOVE 5000 FEET
       FROM 3 PM MST TODAY THROUGH NOON MST MONDAY.
      WINTER WEATHER ADVISORY FOR AZ ZONES 34/35 ABOVE 5000 FEET
       FROM 3 PM MST TODAY THROUGH NOON MST MONDAY.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 7, 5:35 AM MST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
535 AM MST SUN MAR 7 2010

AZZ019-030-033-072300-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-
535 AM MST SUN MAR 7 2010

...WINTER STORM WARNING IN EFFECT FROM 3 PM MST THIS AFTERNOON UNTIL
NOON MST MONDAY ABOVE 5000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAYS ONE AND TWO...TODAY THROUGH MONDAY.

A PACIFIC STORM WILL MOVE ACROSS SOUTHERN ARIZONA TODAY AND BE EAST
OF THE AREA ON MONDAY. THIS SYSTEM WILL BRING WIDESPREAD RAIN AND
PERIODS OF HEAVY SNOW IN THE MOUNTAINS STARTING LATE THIS AFTERNOON
INTO LATE MONDAY MORNING. RAINFALL MAY BE LOCALLY HEAVY AT TIMES
TONIGHT AND MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. TOTAL SNOW
AMOUNTS ABOVE 5000 FEET ARE EXPECTED TO BE IN THE 8 TO 12 INCH
RANGE...AND 12 TO 15 INCHES ABOVE 7000 FEET. A WINTER STORM WARNING
HAS BEEN ISSUED FOR LATE THIS AFTERNOON TO LATE MONDAY MORNING ABOVE
5000 FEET. IF YOU ARE PLANNING TRAVEL OR OUTDOOR ACTIVITIES TODAY...
MONITOR FUTURE WEATHER FORECASTS FOR THE LATEST INFORMATION ON THIS
STORM.

FOR DETAILS REGARDING THE WINTER STORM WARNING REFER TO PHXWSWTWC OR
WWUS45.

.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

ANOTHER SLIGHT CHANCE OF PRECIPITATION IS EXPECTED IN THE DESERTS
AND VALLEYS ON TUESDAY WITH SLIGHTLY HIGHER CHANCES IN THE
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ034-035-072300-
SANTA CRUZ COUNTY-COCHISE COUNTY-
535 AM MST SUN MAR 7 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM MST THIS AFTERNOON
UNTIL NOON MST MONDAY ABOVE 5000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAYS ONE AND TWO...TODAY THROUGH MONDAY.

A PACIFIC STORM WILL MOVE ACROSS SOUTHERN ARIZONA TODAY AND BE EAST
OF THE AREA ON MONDAY. THIS SYSTEM WILL BRING WIDESPREAD RAIN AND
PERIODS OF HEAVY SNOW IN THE MOUNTAINS STARTING LATE THIS AFTERNOON
INTO LATE MONDAY MORNING. RAINFALL MAY BE LOCALLY HEAVY AT TIMES
TONIGHT AND MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. TOTAL SNOW
AMOUNTS ABOVE 5000 FEET ARE EXPECTED TO BE IN THE 4 TO 8 INCH
RANGE...AND 8 TO 12 INCHES ABOVE 7000 FEET. A WINTER WEATHER
ADVISORY HAS BEEN ISSUED FOR LATE THIS AFTERNOON TO LATE MONDAY
MORNING ABOVE 5000 FEET. IF YOU ARE PLANNING TRAVEL OR OUTDOOR
ACTIVITIES TODAY... MONITOR FUTURE WEATHER FORECASTS FOR THE LATEST
INFORMATION ON THIS STORM.

FOR DETAILS REGARDING THE WINTER WEATHER ADVISORY REFER TO PHXWSWTWC
OR WWUS45.

.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

ANOTHER SLIGHT CHANCE OF PRECIPITATION IS EXPECTED IN THE DESERTS
AND VALLEYS ON TUESDAY WITH SLIGHTLY HIGHER CHANCES IN THE
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031-032-072300-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
535 AM MST SUN MAR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAYS ONE AND TWO...TODAY THROUGH MONDAY.

A PACIFIC STORM WILL MOVE ACROSS SOUTHERN ARIZONA TODAY AND BE EAST
OF THE AREA ON MONDAY. THIS SYSTEM WILL BRING WIDESPREAD RAIN
STARTING LATE THIS AFTERNOON INTO LATE MONDAY MORNING. RAINFALL MAY
BE LOCALLY HEAVY AT TIMES TONIGHT AND MAY CAUSE SOME LOCALIZED
FLOODING PROBLEMS. TOTAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM
AROUND A THIRD TO A HALF INCH WITH SOME AREAS POSSIBLY RECEIVING
OVER THREE QUARTERS OF AN INCH.

.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

ANOTHER SLIGHT CHANCE OF SHOWERS IS EXPECTED AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:51 AM MSTWinter Storm WarningTWC32 hr
Mar 7, 3:51 AM MSTWinter Weather AdvisoryTWC32 hr

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.